Alert archive / Indiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 32, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 29, 2021, 12:18 PM CDT for Jasper County, Newton County, Indiana. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 12:18 PM CDT (17:18 UTC)
- Expired
- Jun 29, 2021, 1:30 PM CDT
- In force
- 72 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 98 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1224 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
790
WUUS53 KLOT 291718
SVRLOT
INC073-111-291830-
/O.NEW.KLOT.SV.W.0032.210629T1718Z-210629T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
1218 PM CDT Tue Jun 29 2021
The National Weather Service in Chicago has issued a
* Severe Thunderstorm Warning for...
Central Newton County in northwestern Indiana...
Northern Jasper County in northwestern Indiana...
* Until 130 PM CDT.
* At 1217 PM CDT, a severe thunderstorm was located near Morocco,
moving east northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wheatfield, Lake Village, Roselawn, Fair Oaks, Parr, Baileys Corner
and Stoutsburg.
Including the following interstate...
Indiana I-65 between mile markers 218 and 230.
This includes... US 41 Dragway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4101 8693 4095 8753 4109 8753 4123 8699
4122 8697 4123 8693
TIME...MOT...LOC 1717Z 253DEG 27KT 4102 8745
HAIL...1.00IN
WIND...60MPH
$$
Petr3 follow-up statements
068
WWUS53 KLOT 291741
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
1241 PM CDT Tue Jun 29 2021
INC073-111-291830-
/O.CON.KLOT.SV.W.0032.000000T0000Z-210629T1830Z/
Newton IN-Jasper IN-
1241 PM CDT Tue Jun 29 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR CENTRAL NEWTON AND NORTHERN JASPER COUNTIES...
At 1240 PM CDT, a severe thunderstorm was located near Fair Oaks, or
8 miles south of DeMotte, moving east northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wheatfield, Roselawn, Fair Oaks, Baileys Corner, Stoutsburg and Parr.
Including the following interstate... Indiana I-65 between mile
markers 218 and 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4096 8746 4105 8746 4113 8737 4123 8699
4122 8697 4123 8693 4101 8693
TIME...MOT...LOC 1740Z 253DEG 27KT 4107 8723
HAIL...1.00IN
WIND...60MPH
$$
Petr485
WWUS53 KLOT 291801
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
101 PM CDT Tue Jun 29 2021
INC111-291810-
/O.CAN.KLOT.SV.W.0032.000000T0000Z-210629T1830Z/
Newton IN-
101 PM CDT Tue Jun 29 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NEWTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled. A Severe
Thunderstorm Warning remains in effect for portions of northern
Jasper County.
LAT...LON 4099 8715 4108 8720 4117 8715 4123 8699
4122 8697 4123 8693 4101 8693
TIME...MOT...LOC 1800Z 253DEG 27KT 4112 8703
$$
INC073-291830-
/O.CON.KLOT.SV.W.0032.000000T0000Z-210629T1830Z/
Jasper IN-
101 PM CDT Tue Jun 29 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHERN JASPER COUNTY...
At 100 PM CDT, a severe thunderstorm was located near Wheatfield,
moving east northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wheatfield and Baileys Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4099 8715 4108 8720 4117 8715 4123 8699
4122 8697 4123 8693 4101 8693
TIME...MOT...LOC 1800Z 253DEG 27KT 4112 8703
HAIL...1.00IN
WIND...60MPH
$$
Petr017
WWUS53 KLOT 291822
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
122 PM CDT Tue Jun 29 2021
INC073-291831-
/O.EXP.KLOT.SV.W.0032.000000T0000Z-210629T1830Z/
Jasper IN-
122 PM CDT Tue Jun 29 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JASPER COUNTY WILL
EXPIRE AT 130 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 4099 8715 4108 8720 4117 8715 4123 8699
4122 8697 4123 8693 4101 8693
TIME...MOT...LOC 1821Z 253DEG 27KT 4116 8686
$$
PetrWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:04 AM CDT, 6 hours 14 minutes earlier.
Area forecast discussion, Jun 29, 6:04 AM CDT, 6 hours 14 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
604 AM CDT Tue Jun 29 2021
.SHORT TERM...
309 AM CDT
Through Wednesday...
Forecast focus remains on shower/thunderstorm trends including heavy
rain and severe potential through today. Weak surface cold front
sags across the forecast area later tonight into Wednesday, which
will gradually shift the axis of deepest moisture south/southeast.
Flash flood watch remains in place for the entire forecast area
today with no changes planned at this time. Will allow day shift to
monitor trends in rainfall placement today for any possible need to
extend the watch into tonight or Wednesday, which if deemed
necessary would likely be for the southern parts of the cwa.
Early morning surface analysis indicates a weak/diffuse warm front
north of the cwa across southern WI. Moist and humid warm sector was
in place across the region south of the front, with surface temps
and dew points generally in the lower 70s. 00Z soundings from DVN
and ILX have a tropical look to them, characterized by weak lapse
rates through the column, and PWATs approaching 1.9 inches. GOES-16
water vapor continues to depict a plume of deeper moisture extending
from the western Gulf to the Great Lakes region, around the western
periphery of an elongated upper ridge centered to our east across
the mid-Atlantic region and downstream of an upper trough from
western Ontario to the central Plains. This upper pattern which has
been blocked in place over the last several days is finally starting
to shift, as the upper trough begins to move slowly east in response
to a gradual weakening of the eastern ridge. As this occurs, weak
surface low pressure over the upper Midwest will move slowly east
through Wednesday, which will allow a weak trailing cold front to
push slowly southeast across the forecast area.
In the mean time, clusters of scattered showers and thunderstorms
will continue to develop within the deep moisture plume downstream
of the upper trough axis and surface cold front. As has been the
case over the last several days, these will mainly be driven by
minor little short wave disturbances and MCV circulation within the
southwesterly flow aloft as well as the daily cycle of diurnal
surface warming and destabilization. Regional radar mosaic currently
indicates isolated/scattered showers within the moist plume from
northern MO into southern WI. Expectation is that these will mainly
affect the northwest half of the forecast area this morning, before
coverage increases late morning/midday with daytime heating.
Combination of peak diurnal heating and a mid-level short wave
lifting northeast out of OK later today should result in peak shower
and thunderstorm coverage this afternoon. With PWATs continuing to
run near 2 inches, these showers and especially thunderstorms will
again be efficient rainfall producers. Combined with rounds of
locally heavy rainfall over the past several days, the threat of
flooding/flash flooding will persist. The stronger thunderstorm
cells will also present the potential for isolated severe damaging
wind gusts owing to precipitation loading and also the presence of
slightly stronger deep layer shear today associated with the
eastward movement of the upper trough and the southern periphery of
stronger mid-level flow across the region. Convection should
decrease in coverage and intensity early this evening with sunset
and the loss of diurnal instability, though scattered showers and
thunderstorms may persist overnight in the confluent region ahead of
the approaching cold front. The front will continue to sag south
across the cwa Wednesday, which should focus most of the greatest
additional thunderstorm threat along and south of I-80 by the
afternoon hours. As indicated above, an extension of the flash flood
watch may ultimately be necessary south of I-80.
Warm and muggy conditions will continue today and Wednesday, though
with a slight drop in dew point temps across northern parts of the
cwa Wednesday behind the front. Surface winds will also likely turn
onshore Wednesday afternoon near Lake Michigan, which will provide
some lake cooling for those areas.
&&
.LONG TERM...
238 AM CDT
Wednesday night through Monday...
In the wake of a cold front Wednesday night, Thursday will be
noticeably less humid. A secondary front off Lake Michigan by early
afternoon will usher in breezy northwest winds. Widely scattered
showers and thunderstorms may develop during the afternoon hours as
a sharp upper-level wave dives south over the western Great Lakes
cooling mid-level temperatures sufficiently for some 1000+ J/kg of
MLCAPE. Thursday does not look like a washout however, and most
areas will reach the 80 degree mark except along the lakeshore where
the low to mid 70s are expected.
Friday onward through the holiday weekend look splendid! Friday will
feature below normal highs in the lower 70s followed by highs in the
low to mid 80s Saturday and Sunday. Partly sunny skies and light
winds are expected with slim to no chances for precipitation each
day. Temperatures Sunday evening look to be in the neighborhood of
the mid to upper 70s--perfect for fireworks. An early glimpse at
next week reveals a trend toward warming temperatures and a return
of chances for shower and thunderstorm.
Borchardt
&&
.AVIATION...
For the 12Z TAFs...
A small cluster of thunderstorms that developed near KPIA this
morning will continue moving northeast through the southern
Chicago Metro glancing MDW and impacting GYY between 12-13Z, but
possibly as long as 14Z at GYY. Meanwhile, a batch of showers with
embedded thunder will reach RFD toward 1330Z. These first batches
of showers and storms are expected to end by late morning before
another round of thunderstorms develops early this afternoon.
Timing out exactly when (and where) the second round develops
continues to prove challenging, but will continue the strategy of
highlighting the peak heating period of roughly from 19-23Z via
TEMPOS at all terminals with AMDs all but certain as trends emerge
today. It appears convective coverage should decrease toward
sunset giving way to another dry night. South to southwest winds
will prevail outside of thunderstorms.
Borchardt
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-
ILZ033-ILZ039-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-ILZ108
until 7 PM Tuesday.
IN...Flash Flood Watch...INZ001-INZ002-INZ010-INZ011-INZ019 until 7
PM Tuesday.
LM...None.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Jun 29, 3:49 AM CDT, 8 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
349 AM CDT Tue Jun 29 2021
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-300900-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
349 AM CDT Tue Jun 29 2021 /449 AM EDT Tue Jun 29 2021/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited Thunderstorm Risk...with an associated:
Limited damaging wind risk...up to 60 mph.
Limited Flooding Risk.
DISCUSSION...
Additional rounds of scattered thunderstorms with torrential
downpours and gusty winds are expected today, and especially this
afternoon. Flooding of ditches, farm fields, and roadways may
occur beneath the strongest storms, especially in areas that
already received heavy rainfall over the past several days. A
Flash Flood Watch remains in effect for northern Illinois and
northwestern Indiana through this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Limited Flooding Risk.
Limited Thunderstorm Risk.
Thursday...
Limited Thunderstorm Risk.
High Swim Risk.
Friday...
High Swim Risk.
.SPOTTER INFORMATION STATEMENT...
Spotters activation is not anticipated, though rainfall and
flooding reports would be appreciated.
GENERAL STORM MOTION OF THE DAY:
Moving toward the northeast at 35 mph.
LMZ740>745-300900-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
349 AM CDT Tue Jun 29 2021
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited Thunderstorm Risk...with an associated:
Limited thunderstorm wind gust risk...up to 50 knots.
Limited Fog Risk.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Limited Thunderstorm Risk.
Thursday...
Hazardous conditions for small craft are likely.
Limited Thunderstorm Risk.
Ratzer
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Special weather statement, Jun 29, 6:49 AM CDT, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
649 AM CDT Tue Jun 29 2021
ILZ104-105-INZ001-291230-
Southern Cook IL-Central Cook IL-Lake IN-
649 AM CDT Tue Jun 29 2021
...THUNDERSTORM WITH GUSTY WINDS MOVING THROUGH SOUTHERN COOK AND
NORTHWESTERN LAKE COUNTY...
At 648 AM CDT, Doppler radar was tracking a thunderstorm with
torrential rainfall and gusty winds over Country Club Hills, or over
Homewood, moving east at 40 mph.
Winds in excess of 40 mph and torrential downpours will be possible
with this storm.
Locations impacted include...
Hammond, Gary, Orland Park, Tinley Park, Calumet City, Portage,
Merrillville, Chicago Heights, East Chicago, Schererville, Hobart,
Lansing, Oak Forest, Harvey, Highland, Blue Island, Munster, Dolton,
Park Forest and Homewood.
Including the following interstates...
I-57 between mile markers 339 and 353.
I-80 between mile markers 150 and 155.
I-94 between mile markers 67 and 74.
I-294 between mile markers 67 and 74.
Indiana I-80 between mile markers 1 and 15.
Indiana I-90 between mile markers 1 and 21.
Indiana I-94 near mile marker 16.
Indiana I-65 between mile markers 255 and 261.
This includes... Indiana University Northwest, Purdue University
Northwest Hammond, Windy City Thunderbolts Baseball, Hollywood Casino
Amphitheatre, Prairie State College, South Shore Rail Cats Baseball,
and South Suburban College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4147 8752 4147 8779 4156 8779 4162 8781
4171 8753 4167 8747 4167 8744 4168 8743
4166 8743 4165 8744 4164 8743 4162 8729
4162 8722 4151 8722
TIME...MOT...LOC 1148Z 248DEG 34KT 4156 8771
BorchardtSpecial weather statement, Jun 29, 11:36 AM CDT, 42 minutes before
Special Weather Statement National Weather Service Chicago/Romeoville 1136 AM CDT Tue Jun 29 2021 ILZ023-033-INZ010-291715- Iroquois IL-Kankakee IL-Newton IN- 1136 AM CDT Tue Jun 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KANKAKEE...NORTHERN IROQUOIS AND SOUTHWESTERN NEWTON COUNTIES UNTIL 1215 PM CDT... At 1135 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Martinton to Gilman. Movement was east at 20 mph. Wind gusts up to 50 mph and pea sized hail will be possible with these storms. Funnel clouds are also possible. Locations impacted include... Watseka, Gilman, Clifton, Morocco, St. Anne, Sheldon, Ashkum, Hopkins Park, Martinton, Crescent City, Danforth, Beaverville, Donovan, Sammons Point, Papineau and Iroquois. Including the following interstate... I-57 between mile markers 281 and 299. This includes... US 41 Dragway. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4110 8735 4074 8752 4072 8812 4104 8786 TIME...MOT...LOC 1635Z 258DEG 19KT 4095 8782 4075 8801 Petr
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:49 PM CDT | River Flood Warning | LOT | Jasper, Porter | 8 days |
| Jun 28, 9:50 PM CDT | River Flood Warning | LOT | Newton | 6 days |
| Jun 29, 6:49 AM CDT | Special Weather Statement | LOT | Lake | 41 min |
| Jun 29, 8:03 AM CDT | Areal Flood Advisory | LOT | Lake | 3 hr |
| Jun 29, 1:14 PM CDT | Special Weather Statement | LOT | Benton | 46 min |
| Jun 29, 1:34 PM CDT | River Flood Warning | LOT | Lake | 5 hr |
| Jun 29, 3:07 PM CDT | Special Weather Statement | LOT | Benton | 53 min |
| Jun 29, 3:26 PM CDT | Severe Thunderstorm Warning | LOT | Benton, Newton | 49 min |
| Jun 29, 4:11 PM CDT | Special Weather Statement | LOT | Jasper, Newton | 64 min |
| Jun 29, 4:44 PM CDT | Special Weather Statement | LOT | Porter | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.